Dysphasia Accompanied by Periodic Lateralized Epileptiform Discharges

Access this Article

Search this Article

Author(s)

Abstract

We encountered a 67-year-old man who presented with repetitious dysphasia accompanied by periodic lateralized epileptiform discharges (PLEDs) on the electroencephalogram. A good correlation was established between the dysphasia and the PLEDs. A persistent partial seizure accompanied by PLEDs originating in the left hemisphere presented with dysphasia clinically. None of the previously reported patients with epileptic dysphasia had accompanying PLEDs. The administration of carbamazepine was successful to terminate the seizure, however valproate was not. This case indicates that PLEDs may produce significant, however reversible, functional damage, and may advance our understanding of the pathophysiology of epileptic dysphasia.<br>(Internal Medicine 36: 59-61, 1997)

Journal

  • Internal Medicine

    Internal Medicine 36(1), 59-61, 1997-01-01

    The Japanese Society of Internal Medicine

References:  19

Codes

Page Top